Alert archive / Utah / Red Flag Warnings in 2024

Red Flag Warning 7, NWS Salt Lake City, UT

July 12, 202412 counties in Utah

NWS Salt Lake City, UT issued this red flag warning at Jul 12, 2024, 2:34 PM MDT for 12 counties in Utah. It took effect at Jul 13, 2024, 12:00 PM MDT. It was in force for 33 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 12, 2024, 2:34 PM MDT (20:34 UTC)
In effect from
Jul 13, 2024, 12:00 PM MDT
Expired
Jul 14, 2024, 9:00 PM MDT
In force
33 hr
Issued by
NWS Salt Lake City, UT

Counties Beaver County, UT, Garfield County, UT, Iron County, UT, Juab County, UT, Kane County, UT, Millard County, UT, Piute County, UT, San Juan County, UT, Sanpete County, UT, Sevier County, UT, Washington County, UT, Wayne County, UT

The radar

The Cedar City radar (KICX), 104 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 4:10 PM MDTTSTM WND GST 652 Sw Glenwood, UTMesonet station PC482 Bull Claim Hill.
Jul 14, 4:30 PM MDTTSTM WND GST 592 Nne Sigurd, UTMesonet station UTSLA I-70 at Salina.
Jul 14, 5:00 PM MDTTSTM WND GST 642 Ssw Manti, UTMesonet station UTSOM US-89 at MP 254 South Manti.
Jul 14, 5:10 PM MDTTSTM WND GST 621 Ene Sterling, UTMesonet station PC477 Palisade Lake.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 8.6 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2024-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2024-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4823 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

069 
WWUS85 KSLC 122034
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
234 PM MDT Fri Jul 12 2024

UTZ493-496-131245-
/O.UPG.KSLC.FW.A.0006.240713T1800Z-240714T0400Z/
/O.NEW.KSLC.FW.W.0007.240713T1800Z-240714T0400Z/
Central Utah Mountains-Color Country Mountains-
234 PM MDT Fri Jul 12 2024

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT SATURDAY FOR
DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES
493 AND 496...

The National Weather Service in Salt Lake City has issued a Red
Flag Warning for dry thunderstorms and gusty outflow winds, which
is in effect from noon to 10 PM MDT Saturday. The Fire Weather
Watch is no longer in effect.

* AFFECTED AREA...Fire Weather Zone 493 Central Utah Mountains 
  and Fire Weather Zone 496 Color Country Mountains.

* IMPACTS...Critical fire weather conditions are expected. Any 
  new fire starts or existing fires may spread rapidly.

* THUNDERSTORMS...Widely scattered coverage of thunderstorms after
  a long period of dry and hot weather is expected. Most of these
  storms will be dry, but a few storms may trend wetter by the 
  evening hours.

* OUTFLOW WINDS...Erratic winds with gusts in excess of 40 mph 
  are possible with any thunderstorms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions 
are either occurring now...or are imminent. A combination of 
lightning...dry fuel conditions...and gusty microburst winds will 
create favorable conditions for new fire starts and extreme fire 
behavior.

&&

$$

UTZ492-495-497-498-131245-
/O.NEW.KSLC.FW.W.0007.240713T1800Z-240714T0400Z/
Central Utah West Desert-Color Country West Desert-Mojave Desert-
Grand Staircase-
234 PM MDT Fri Jul 12 2024

...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT SATURDAY FOR
DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES
492, 495, 497, AND 498...

The National Weather Service in Salt Lake City has issued a Red
Flag Warning for dry thunderstorms and gusty outflow winds, which
is in effect from noon to 10 PM MDT Saturday.

* AFFECTED AREA...Fire Weather Zone 492 Central Utah West 
  Desert, Fire Weather Zone 495 Color Country West Desert, Fire 
  Weather Zone 497 Mojave Desert and Fire Weather Zone 498 Grand 
  Staircase.

* IMPACTS...Critical fire weather conditions are expected. Any new
  fire starts or existing fires may spread rapidly.

* THUNDERSTORMS...Widely scattered coverage of thunderstorms after
  a long period of dry and hot weather is expected. Most of these
  storms will be dry, but a few storms may trend wetter by the
  evening hours.

* OUTFLOW WINDS...Erratic winds with gusts in excess of 40 mph 
  are possible with any thunderstorms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions 
are either occurring now...or are imminent. A combination of 
lightning...dry fuel conditions...and gusty microburst winds will 
create favorable conditions for new fire starts and extreme fire 
behavior.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/saltlakecity
4 follow-up statements
144 
WWUS85 KSLC 130430
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
1030 PM MDT Fri Jul 12 2024

UTZ492-493-495>498-131930-
/O.CON.KSLC.FW.W.0007.240713T1800Z-240714T0400Z/
Central Utah West Desert-Central Utah Mountains-
Color Country West Desert-Color Country Mountains-Mojave Desert-
Grand Staircase-
1030 PM MDT Fri Jul 12 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM MDT
SATURDAY FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE
WEATHER ZONES 492, 495, 497, AND 498...

* AFFECTED AREA...Fire Weather Zone 492 Central Utah West 
  Desert, Fire Weather Zone 493 Central Utah Mountains, Fire 
  Weather Zone 495 Color Country West Desert, Fire Weather Zone 
  496 Color Country Mountains, Fire Weather Zone 497 Mojave 
  Desert and Fire Weather Zone 498 Grand Staircase.

* IMPACTS...Critical fire weather conditions are expected. Any 
  new fire starts or existing fires may spread rapidly.

* THUNDERSTORMS...Scattered thunderstorms after a long period of
  dry and record temperatures are expected. 

* OUTFLOW WINDS...Erratic winds with gusts in excess of 40 mph 
  are possible with any thunderstorms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
lightning...dry fuel conditions...and gusty microburst winds will
create favorable conditions for new fire starts and extreme fire
behavior.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/saltlakecity
329 
WWUS85 KSLC 131126
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
526 AM MDT Sat Jul 13 2024

UTZ492-493-495>498-140400-
/O.CON.KSLC.FW.W.0007.240713T1800Z-240714T0400Z/
Central Utah West Desert-Central Utah Mountains-
Color Country West Desert-Color Country Mountains-Mojave Desert-
Grand Staircase-
526 AM MDT Sat Jul 13 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM
MDT THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS
FOR FIRE WEATHER ZONES 492, 495, 497, AND 498...

* AFFECTED AREA...Fire Weather Zone 492 Central Utah West 
  Desert, Fire Weather Zone 493 Central Utah Mountains, Fire 
  Weather Zone 495 Color Country West Desert, Fire Weather Zone 
  496 Color Country Mountains, Fire Weather Zone 497 Mojave 
  Desert and Fire Weather Zone 498 Grand Staircase.

* IMPACTS...Critical fire weather conditions are expected. Any 
  new fire starts or existing fires may spread rapidly.

* THUNDERSTORMS...Scattered thunderstorms after a long period of 
  dry and record temperatures are expected.

* OUTFLOW WINDS...Erratic winds with gusts in excess of 40 mph 
  are possible with any thunderstorms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
lightning...dry fuel conditions...and gusty microburst winds will
create favorable conditions for new fire starts and extreme fire
behavior.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/saltlakecity
029 
WWUS85 KSLC 132033
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
233 PM MDT Sat Jul 13 2024

UTZ478>484-488-489-494-141000-
/O.NEW.KSLC.FW.W.0008.240714T1800Z-240715T0300Z/
Salt Lake Desert-Wasatch Mountains-Uinta Mountains-
Western Ashley National Forest-Western Uintah Basin-
Southern Ashley National Forest-Tavaputs Plateau-
Manti National Forest-San Rafael Swell-Henry Mountains-
233 PM MDT Sat Jul 13 2024

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR
DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES
478, 479, 480, 481, 482, 483, 484, 488, 489, AND 494...

The National Weather Service in Salt Lake City has issued a Red
Flag Warning for dry thunderstorms and gusty outflow winds, which
is in effect from noon to 9 PM MDT Sunday.

* AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert, Fire 
  Weather Zone 479 Wasatch Mountains, Fire Weather Zone 480 
  Uinta Mountains, Fire Weather Zone 481 Western Ashley National 
  Forest, Fire Weather Zone 482 Western Uintah Basin, Fire 
  Weather Zone 483 Southern Ashley National Forest, Fire Weather 
  Zone 484 Tavaputs Plateau, Fire Weather Zone 488 Manti 
  National Forest, Fire Weather Zone 489 San Rafael Swell and 
  Fire Weather Zone 494 Henry Mountains.

* IMPACTS...Critical fire weather conditions are expected. Any 
  new fire starts or existing fires may spread rapidly.

* THUNDERSTORMS...Scattered thunderstorms after a long period of 
  dry conditions and record temperatures are expected.

* OUTFLOW WINDS...Erratic winds with gusts in excess of 40 mph 
  are possible with any thunderstorms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions 
are either occurring now...or are imminent. A combination of 
lightning...dry fuel conditions...and gusty microburst winds will 
create favorable conditions for new fire starts and extreme fire 
behavior.

&&

$$

UTZ492-493-495>498-141000-
/O.EXT.KSLC.FW.W.0007.000000T0000Z-240715T0300Z/
Central Utah West Desert-Central Utah Mountains-
Color Country West Desert-Color Country Mountains-Mojave Desert-
Grand Staircase-
233 PM MDT Sat Jul 13 2024

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT SUNDAY FOR DRY
THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER ZONES 492,
493, 495, 496, 497, AND 498...

* AFFECTED AREA...Fire Weather Zone 492 Central Utah West 
  Desert, Fire Weather Zone 493 Central Utah Mountains, Fire 
  Weather Zone 495 Color Country West Desert, Fire Weather Zone 
  496 Color Country Mountains, Fire Weather Zone 497 Mojave 
  Desert and Fire Weather Zone 498 Grand Staircase.

* IMPACTS...Critical fire weather conditions are expected. Any 
  new fire starts or existing fires may spread rapidly.

* THUNDERSTORMS...Scattered thunderstorms after a long period of 
  dry conditions and record temperatures are expected.

* OUTFLOW WINDS...Erratic winds with gusts in excess of 40 mph 
  are possible with any thunderstorms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
lightning...dry fuel conditions...and gusty microburst winds will
create favorable conditions for new fire starts and extreme fire
behavior.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/saltlakecity
495 
WWUS85 KSLC 141457
RFWSLC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Salt Lake City UT
857 AM MDT Sun Jul 14 2024

UTZ492-493-495>498-150300-
/O.CON.KSLC.FW.W.0007.000000T0000Z-240715T0300Z/
Central Utah West Desert-Central Utah Mountains-
Color Country West Desert-Color Country Mountains-Mojave Desert-
Grand Staircase-
857 AM MDT Sun Jul 14 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE WEATHER
ZONES 492, 493, 495, 496, 497, AND 498...

* AFFECTED AREA...Fire Weather Zone 492 Central Utah West 
  Desert, Fire Weather Zone 493 Central Utah Mountains, Fire 
  Weather Zone 495 Color Country West Desert, Fire Weather Zone 
  496 Color Country Mountains, Fire Weather Zone 497 Mojave 
  Desert and Fire Weather Zone 498 Grand Staircase.

* IMPACTS...Critical fire weather conditions are expected. Any 
  new fire starts or existing fires may spread rapidly.

* THUNDERSTORMS...Scattered thunderstorms after a long period of 
  dry conditions and record temperatures are expected.

* OUTFLOW WINDS...Erratic winds with gusts in excess of 40 mph 
  are possible with any thunderstorms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
lightning...dry fuel conditions...and gusty microburst winds will
create favorable conditions for new fire starts and extreme fire
behavior.

&&

$$

UTZ478>484-488-489-494-150300-
/O.CON.KSLC.FW.W.0008.240714T1800Z-240715T0300Z/
Salt Lake Desert-Wasatch Mountains-Uinta Mountains-
Western Ashley National Forest-Western Uintah Basin-
Southern Ashley National Forest-Tavaputs Plateau-
Manti National Forest-San Rafael Swell-Henry Mountains-
857 AM MDT Sun Jul 14 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR DRY THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR
FIRE WEATHER ZONES 478, 479, 480, 481, 482, 483, 484, 488, 489,
AND 494...

* AFFECTED AREA...Fire Weather Zone 478 Salt Lake Desert, Fire 
  Weather Zone 479 Wasatch Mountains, Fire Weather Zone 480 
  Uinta Mountains, Fire Weather Zone 481 Western Ashley National 
  Forest, Fire Weather Zone 482 Western Uintah Basin, Fire 
  Weather Zone 483 Southern Ashley National Forest, Fire Weather 
  Zone 484 Tavaputs Plateau, Fire Weather Zone 488 Manti 
  National Forest, Fire Weather Zone 489 San Rafael Swell and 
  Fire Weather Zone 494 Henry Mountains.

* IMPACTS...Critical fire weather conditions are expected. Any 
  new fire starts or existing fires may spread rapidly.

* THUNDERSTORMS...Scattered thunderstorms after a long period of 
  dry conditions and record temperatures are expected.

* OUTFLOW WINDS...Erratic winds with gusts in excess of 40 mph 
  are possible with any thunderstorms.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
lightning...dry fuel conditions...and gusty microburst winds will
create favorable conditions for new fire starts and extreme fire
behavior.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/saltlakecity

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jul 12, 4:20 AM MDT, 10 hours 14 minutes earlier.

Area forecast discussion, Jul 12, 4:20 AM MDT, 10 hours 14 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
420 AM MDT Fri Jul 12 2024

.SYNOPSIS...A strong area of high pressure will continue to bring
very hot and dry conditions to the region through the first half
of the weekend. Moisture will slowly spread into southern Utah
over the weekend, and then increase across the region by early
next week, bringing with it some shower and thunderstorm activity.

&&

.SHORT TERM (Through 12Z/6AM Sunday)...Near record strong ridge of
high pressure remains in place across the Great Basin early Friday
morning, with the center of the ridge near Great Basin National
Park as of this writing. Through Saturday night, the ridge will
continue its very slow eastward journey. By this afternoon, model
consensus places the center of the ridge over southern Utah, and
by Saturday afternoon across southeast Utah. Moisture trapped
beneath the ridge will favor afternoon terrain build-ups,
especially across south-central Utah high-terrain areas, where
isolated showers along with a thunderstorm or two will develop.
Given very dry sub-cloud layer, strong, gusty outflow winds will
be a hazard, with the highest potential across south-central and
southwest Utah as convection collapses and moves off terrain.
With a lack of deep-layer shear, any convection will collapse not
long after it forms, and these collapses will create the gusty
wind threat. One scenario where thunderstorms might re-develop and
show some semblance of longevity is where any cold pools collide,
and some CAMs do indicate this potential in/around Zion NP late
this afternoon and evening.

As the ridge begins to nudge eastward on Saturday, flow around
the ridge will promote mid-level moisture advection into the area
thanks to increasing deep-layer southerly flow. The leading edge
of the moisture will gradually advance into northern Utah on
Saturday, leading to isolated showers and thunderstorms here with
a gusty outflow wind threat. Farther south, increased moisture
will also begin to appear in the lower levels across southwest
Utah during the late afternoon and evening. With the presence of
sufficient CAPE and increasing late afternoon and evening wind
shear, the environment appears increasingly favorable for some
organized convection. Indeed, many CAMs preview a possible
scenario where a cluster of showers and thunderstorms develops
over northern Arizona high terrain and propagates northwestward
across southwest Utah during the late afternoon and evening hours,
colliding with other antecedent outflow boundaries across SW
Utah. Could this be the activity that ends St. George's streak of
74 consecutive days without precipitation? This places the streak
at the 21st longest streak since 1893, as of today. There is a
subset of guidance that suggests the streak will end on Saturday,
however many members also indicate no rainfall, with both outcomes
in play. Main threat will again be dry lightning and gusty
outflow winds. However, local heavy rainfall will be possible
where any slow-moving cold pools collide.

Dangerous heat will continue. The heat will peak today across
southern Utah, with the hottest temperatures expected on Saturday
across central and northern Utah. Forecast 25th to the percentile
temperature range on Saturday in SLC is 105F-107F, with a 25%
chance of reaching the all-time high temperature of 107F. High
temperature will ultimately be determined by the amount of cloud
cover, extent of southerly downslope winds and timing and strength
of the lake breeze. Heat headlines remain in effect through
Saturday evening. Folks should continue to limit outdoor activity
during the hottest parts of the day, stay hydrated, and never
leave children and pets unattended in hot vehicles.

.LONG TERM (After 12Z/6AM Sunday)...For Sunday through the week,
the main weather stories of interest are 1) the excessive heat
finally abates across the region, giving way to more typical mid-
July heat, and 2) a limited surge of moisture moves into Utah
bringing a return to daily shower and thunderstorm chances, and a
limited / localized flash flood threat, and 3) a potential for dry
thunderstorms shifting northward into northern Utah, increase the
potential for fire weather concerns.

By Sunday, the ridge that has been brining record temperatures
across the state currently, will have shifted to our east, centered
over Colorado, placing Utah under mean southwesterly flow. This flow
will continue spread PW values just above normal (125% - 150%) for
this time of year, or around 0.75 to just under 1.0 inches. Local
flash flood research in southern Utah shows most flash flood events
occur at values around and above 1.0 inches and CAPE values above
400 J/kg. The joint probabilities of reaching these values maximizes
on Sunday across much of southern Utah. By Monday, the ridge to our
east quickly starts to flatten with a more westerly flow pushing
into Utah, brining in a drying trend from west to east for Monday
into Tuesday, while pooling the better moisture in to eastern Utah,
thus shifting the isolated flash flood threat more into eastern
basins. Backing up the more localized / isolate flash flood threat,
a quick look at model soundings shows the moisture content is all
elevated in the thermodynamic profiles, which deep inverted-v, dry
sub cloud layers in place. Thus any flash flood threat usually
remains closer to transitions off the higher terrain, with less
chance of heavy rainfall getting far off the terrain, or anywhere we
storms can train or back-build increasing residence time.

Farther north on Sunday, northern Utah will remain on the northern
periphery of the moisture, and may be more in the sweet spot of
enough moisture and instability to get thunderstorm development, but
not enough moisture for storms to produce much in the way of
precipitation. Beside the potential for lightning strikes with
little wetting rains increasing the potential for fire starts, this
type of environment is primed for dry microburst winds, creating
gusty and erratic winds near any storms that develop.

Temperatures through next week will remain more typically hot by mid-
July standards, moderating to more like 5 degrees above normal. The
ridge will remain in a weakened / suppressed state through mid-week
but will retrograde and re-center over southern Utah / northern AZ
later in the week before starting to amplify again brining a subtle
warming trend later in the week. However the moisture from earlier
in the week is never fully swept out, so limited daily convective
development is expected to continue into later in the week.

&&

.AVIATION...KSLC...Little change to ongoing pattern as strong high
pressure continues to build in. Mostly clear skies and VFR
conditions expected to prevail. Winds follow typical diurnal pattern
with SE winds switching NW ~18Z Friday, and back SE ~03-05Z
thereafter. Very hot temperatures associated with the high pressure
will continue to yield density altitude concerns during the daytime.

.REST OF UTAH AND SOUTHWEST WYOMING...Ongoing pattern persists as
strong high pressure continues to build in. Terminals expected to
see winds largely follow a diurnally typical pattern. Mostly clear
skies expected at northern terminals, with a bit more mid level
cloud cover at southern terminals. Some widely isolated convection
also cannot be entirely ruled out in south central UT, which would
carry some chance of gusty erratic outflow winds. Additionally, area
wildfires will continue to maintain some potential for brief VIS
drops if plumes manage to advect through any of the southern
terminals. Otherwise, biggest concern appears to be very hot daytime
temperatures and associated density altitude concerns.

&&

.FIRE WEATHER...Very strong high pressure over the area will slowly
shift east ate in the weekend and into the early part of next week.
Underneath the high pressure, very hot and dry conditions continue
to persist into the weekend. In addition to low afternoon
relative humidities less than 15% across a majority of the area,
overnight humidity recoveries will continue to be poor in many
areas through Saturday before beginning to gradually recover
as we head through the second half of the weekend and into
next week. As mid-level moisture increases today around the slowly
departing ridge, isolated dry thunderstorms will become possible
over the higher terrain, with a continued microburst potential,
with the highest threat over southern Utah high terrain areas.
Coverage of dry thunderstorms are expected to increase across
southern Utah by Saturday, with scattered dry thunderstorms possible
over southern Utah Saturday afternoon. By Sunday, the dry thunderstorm
potential looks to shift farther north while the character of
thunderstorms over southern Utah become an increasing mix of wet
and dry. Thunderstorms should gradually trend wetter area-wide
through the middle part of next week with increasing chances of
wetting rains.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Excessive Heat Warning until midnight MDT Saturday night for
     UTZ101>107-114>116-118>124-128>131.

     Fire Weather Watch from Saturday afternoon through Saturday
     evening for UTZ493-496.

WY...None.
&&

ADeSmet/Church

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 5:01 PM MDTSpecial Weather StatementSLCCarbon44 min

Nearby

Red Flag Warnings in Utah, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.